Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 46, NWS Shreveport, LA

July 14, 20074 counties in Texas

NWS Shreveport, LA issued this river flood warning at Jul 14, 2007, 10:14 AM CDT for 4 counties in Texas. It took effect at Jul 14, 2007, 11:23 AM CDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2007, 10:14 AM CDT (15:14 UTC)
In effect from
Jul 14, 2007, 11:23 AM CDT
Expired
Jul 15, 2007, 9:47 AM CDT
In force
22 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Cherokee County, TX, Nacogdoches County, TX, Rusk County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 117 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mud Creek near Jacksonville (JKST2).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08034500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jul 14, 4:13 AM CDT, 6 hours 1 minute earlier.

Area forecast discussion, Jul 14, 4:13 AM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 AM CDT SAT JUL 14 2007

.DISCUSSION...

THE MORNING RADAR SHOWS A MCV STILL MOVING ACROSS THE SOUTHERN
SECTIONS OF THE CWA...GENERALLY SOUTH OF I20...AND DUMPING MODERATE
TO HEAVY RAIN IN PARTS OF EAST TEXAS. STORM TOTALS THE PASS 8HRS
SHOW AN AVERAGE OF 1 TO 2 INCHES IN THE EAST TEXAS LAKES AREA WITH
A MAXIMUM OF NEARLY 4 INCHES IN CHEROKEE COUNTY. THESE FIGURES MAY
BE RUNNING A LITTLE HIGH...BUT ANY ADDITIONAL RAINFALL IS STILL
NOT WELCOMED IN THIS AREA.

MODELS CONTINUE TO BRING A SERIES OF VORTICITY MAXES TO THE AREA
THIS PERIOD IN THE NORTHWEST FLOW. THUS KEEPING FAIRLY HIGH RAIN
CHANCES ACROSS MUCH OF THE AREA THROUGH THE WEEKEND. AN UPPER
LEVEL LOW IS EXPECTED TO DEVELOP OVER THE ARKLAMISS COORDINATE BY
MONDAY MORNING...AND THIS FEATURE IS EXPECTED TO MEANDER ACROSS
THE AREA ENDING UP WEST OF HOUSTON BY TUESDAY MORNING. THUS AS
MOISTURE AND UPPER LEVEL TROUGH AXIS REMAINS...LOOK FOR A DECENT
OF RAIN TO REMAIN IN THE FORECAST. TEMPS ARE MUCH COOLER TODAY TO
RESPECT RAIN CHANCES...AND WILL BE DEPENDANT ON POPS AND CLOUD
COVER THROUGH THE EXTENDED. FLASH FLOOD WATCH HAS BEEN EXTENDED
THROUGH 500 PM..SEE GRAPHICS OR COUNTY LISTINGS BELOW AS GROUPINGS
HAVE CHANGES A LITTLE.

ELEVEN

&&

.AVIATION...

WIDESPREAD RAIN WITH EMBEDDED TSTMS A PRETTY GOOD BET ACROSS AT
LEAST THE SOUTHERN HALF OF THE REGION TODAY AS SHORTWAVE ENERGY
CONTINUES TO MOVE EASTWARD ACROSS THE REGION FROM CENTRAL TEXAS.
EXPECT THE USUAL LOWER CEILINGS AND VISIBILITY PROBLEMS IN AND
AROUND PERIODS OF MODERATE TO HEAVY RAINFALL. FURTHER NORTH ACROSS
THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS...RAINFALL SHOULD REMAIN MORE SCATTERED IN
NATURE WITH OCCASIONAL IFR/MVFR CEILINGS THIS MORNING. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  70  88  71 /  70  50  50  30
MLU  84  71  84  71 /  70  70  70  50
DEQ  86  67  92  67 /  30  30  30  20
TXK  84  68  90  70 /  50  30  30  20
ELD  84  68  87  69 /  50  50  50  30
TYR  84  69  89  70 /  70  50  50  30
GGG  84  69  89  69 /  70  50  50  30
LFK  84  71  86  71 /  70  70  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 5 PM SATURDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...NEVADA...AND
     UNION AR.

LA...FLASH FLOOD WATCH UNTIL 5 PM SATURDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...
     DE SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...
     NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...
     UNION LA...WEBSTER...AND WINN.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 5 PM SATURDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RUSK...
     SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

11/13
Hazardous weather outlook, Jul 14, 6:00 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 14 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
TODAY...AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACT WITH AN
ABUNDANCE OF MOISTURE IN PLACE.  HEAVY RAIN PRODUCING FLASH
FLOODING WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS...AS
ADDITIONAL RAINFALL TOTALS OF ONE TO TWO INCHES WILL BE COMMON...
WITH ISOLATED AMOUNTS POSSIBLY GREATER THAN FOUR INCHES. ISOLATED
SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...WITH DAMAGING WINDS BEING
THE MAIN THREAT. A FLASH FLOOD WATCH COVER MUCH OF THE AREA THROUGH
500 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN UPPER LEVEL TROUGH WILL LINGER ACROSS THE AREA THROUGH MUCH OF
THE UPCOMING WORK WEEK.  THIS WILL KEEP A DECENT CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE FORECAST...THUS FLOODING POTENTIAL WILL
LINGER AS WELL ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...MAY BE NEEDED TODAY AND TONIGHT.

11

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:02 PM CDTRiver Flood WarningSHVPanola, Shelby30 hr
Jul 14, 8:30 AM CDTFlash Flood WarningSHVCherokee3 hr
Jul 14, 10:53 AM CDTRiver Flood WarningSHVGregg23 hr
Jul 13, 9:38 PM CDTRiver Flood WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River4 days
Jul 13, 9:38 PM CDTRiver Flood WarningSHVGrant, Natchitoches, Red River4 days

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.